Evidence map›Paper›PMID 42083700›Full record

ArticleCureus2026

Vancomycin Flushing Syndrome Mimicking an Allergic Reaction in a Severely Obese Patient: A Case Report of Vancomycin-Induced Hypersensitivity.

Nidhi Kakkar, Kasturi Krishnamoorthy

Abstract readCase Reports
In one paragraph

Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Nidhi KakkarDepartment of Medicine for Older People, Stockport NHS Foundation Trust, Stockport, GBR.
Kasturi KrishnamoorthyDepartment of Medicine for Older People, Stockport NHS Foundation Trust, Stockport, GBR.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Vancomycin is a widely used antibiotic, particularly for the treatment of resistant infections like methicillin-resistant Staphylococcus aureus (MRSA). While generally safe, vancomycin is associated with adverse reactions, most notably vancomycin flushing syndrome (VFS). VFS, a non-IgE-mediated histamine release, is often misdiagnosed as an allergic reaction, especially when presenting with symptoms such as pruritus, erythematous rash, and flushing. This case report discusses a 71-year-old female who initially presented with symptoms suggestive of an allergic reaction to vancomycin but was later diagnosed with VFS after a more thorough assessment. The patient with a BMI of 62.5, diagnosed with sepsis secondary to HAP caused by MRSA, developed an erythematous rash, dizziness, warmth, and pruritus two minutes after the initiation of vancomycin infusion at the rate of 17mg/min. Initially suspected to be an allergic reaction, the infusion was halted, and antihistamines were considered, however not given. Upon further evaluation, the diagnosis was revised to VFS. This case emphasizes the importance of differentiating between VFS and true allergic reactions in patients receiving vancomycin. Early recognition and prompt cessation of the infusion are critical in preventing further complications. Clinicians should consider VFS in patients with rapid-onset symptoms during vancomycin infusion.

Indexed as

drug-induced hypersentitivity syndromeimmediate allergic reactionmethicillin resistant staphylococcus aureus (mrsa)red man syndromevancomycin infusion

Identifiers

PMID42083700
PMCPMC13135850

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.